Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 18, NWS Tulsa, OK

July 14, 1994Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 14, 1994, 8:26 PM CDT for Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 8:26 PM CDT (01:26 UTC)
Expired
Jul 14, 1994, 11:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 150126
FFWTUL
ARC033-131-OKC135-150430-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT THU JUL 14 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...CRAWFORD COUNTY
 
IN WEST CENTRAL ARKANSAS
 
   ...NORTHERN SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...EASTERN SEQUOYAH COUNTY
 
VERY HEAVY RAINS CONTINUED TO MOVE ACROSS THE WARNED AREAS THIS EVENING.
ADDITIONAL HEAVY RAINS WILL CONTINUE ACROSS THIS AREA IN THE NEXT HOUR
BEFORE THE PRECIPITATION TAPERS OFF AFTER 930 PM. AN ADDITIONAL 1 TO 1.5
INCHES OF RAIN COULD FALL IN THE WARNED AREA...MAINLY ACROSS CRAWFORD
COUNTY...BETWEEN 830 PM AND 930 PM. SOME FLOODING HAS ALREADY BEEN
REPORTED IN THE FORT SMITH AREA...AND ADDITIONAL RAINS WILL AGGRAVATE
THE FLOODING PROBLEMS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:17 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jul 14, 3:17 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU JUL 14 1994

NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING.

CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN
CREEK CNTY THEN WWD INTO NWRN OK.  SFC DWPTS IN THE MID TO UPR 70S
HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10.  AS SHRTWV MOVED
THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE
ZN ASSOCD WITH FNT.  WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO
ACCT FOR STNRY FNT.

SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT
FM MAKING MORE SRN PROGRESS.  MCS DEVELOPMENT STILL LUKS GUD
TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX.
DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A
PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH
ETA.  ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU
ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO
UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N.  GUIDANCE TEMPS LOOK
OK.

...18...

PRELIM NUMBERS:
TUL 72/91 73/94 5322  MLC 72/92 73/94 4322
BVO 70/92 72/93 5322  IDB 72/90 74/93 3332

.TUL...NONE.

In the hours before

Local storm report, Jul 14, 3:18 PM CDT, 5 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

214 PM         TULSA        DIME SIZE HAIL 3 MILES WEST OF SAND
                            SPRINGS

132 PM         PAWNEE       QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC

213 PM         PAWNEE       1.5 INCH HAIL AT JENNINGS

138 PM         CREEK        60 TO 70 MPH WINDS AT MANNFORD

149 PM         MUSKOGEE     60 MPH WINDS AT WARNER

200 PM         MUSKOGEE     TOP OF TRAILER BLOWN OFF AND TREES DOWN
                            ON A HOUSE AND CAR IN WARNER NEAR CONNORS
                            STATE COLLEGE

205 PM         MUSKOGEE     NICKEL SIZE HAIL> AT WARNER

302 PM         TULSA        82 MPH GUST AT 21ST AND LEWIS IN CITY
                            OF TULSA
Local storm report, Jul 14, 4:16 PM CDT, 4 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

324 PM         TULSA        WIND GUST TO 75 MPH AT TULSA
                            INTERNATIONAL AIRPORT

300 TO 400 PM  TULSA        2.5 INCHES OF RAIN RECORDED AT TULSA
                            INTERNATIONAL AIRPORT IN ONE HOUR

205 PM         MUSKOGEE     NICKEL SIZE HAIL AT WARNER

302 PM         TULSA        82 MPH GUST A.T 21ST AND LEWIS IN CITY
                            OF TULSA
Local storm report, Jul 14, 7:57 PM CDT, 29 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

345 PM         TULSA        NUMEROUS CARS STALLED DUE TO HIGH WATER
                      ,      IN CITY OF TULSA AT 45TH AND MEMORIAL

702 PM         SEQUOYAH     POWER LINES BLOWN DOWN NEAR MULDROW
Local storm report, Jul 14, 7:58 PM CDT, 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

345 PM         TULSA        NUMEROUS CARS STALLED DUE TO HIGH WATER
                            IN CITY OF TULSA AT 45TH AND MEMORIAL

702 PM         SEQUOYAH     POWER LINES BLOWN DOWN NEAR MULDROW

Nearby

Flash Flood Warnings in Arkansas, 1994Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.